Oklahoma, 2004

Tornadoes and Hail in Oklahoma, May 24, 2004

May 24, 2004 · NWS OUN · 72 events in 17 counties and zones

62 hail, 7 tornado, 2 high wind, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$123,000
Crop damage
None recorded
Events
72

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 1:51 PM CST, 10 hours 32 minutes earlier.

Area forecast discussion, May 23, 1:51 PM CST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SUN MAY 23 2004

.DISCUSSION...
FRONT WHICH PUSHED INTO THE FA THIS MORNING EXTENDS FROM NCNTRL OK
INTO SW OK AND HAS VIRTUALLY COME TO A HALT. WINDS HAVE BECOME LIGHT
ON BOTH SIDES OF THE FRONT LIMITING LOW LVL CONVERGENCE. SAT LOOP
SHOWS NO SIG CU DEVELOPMENT SO WITH CONVERGENCE REMAINING WK IT
APPEARS THAT CAP WILL ONCE AGAIN SUPPRESS TSTM DEVELOPMENT.  FNTL
BOUNDARY WILL WASH OUT THIS EVENING WITH SE TO SLY LO LVL FLO
RETURNING AS PRES FALLS IN LEE OF ROCKIES IN ADVANCE OF NEXT UPR
SYS. DRY LINE AGAIN TAKES SHAPE TO THE WEST AGAIN ON MONDAY WITH SLY
FLO TO THE EAST BRINGING MID/UPPER 60 DEWPOINT AIR BACK INTO WRN
OK.  ALSO LOOKS LIKE MID LVL TEMPS WILL WARM AGAIN AFTER BRIEF
COOLING TODAY. THUS CAP STRENGTH WILL AGAIN BE AN ISSUE TO CONTEND
WITH FOR TSTM INITIATION ALONG THE DRY LINE.  WILL GO AHEAD WITH LO
POPS IN WRN OK MONDAY AFTN IN THE VCNTY OF THE DRY LINE.  FNT BEGINS
TO PUSH BACK SWD MONDAY NIGHT AND SHUD MAKE INTO FAR NRN SECS OFTHE
FA BY SR TUESDAY AND WILL CONTINUE WITH LO POPS FOR ABOUT THE NRN
THIRD OF THE FA. FNT CONTINUES SEWD TUESDAY BEFORE STALLING THEN
GRDLY LIFTING NWD TUESDAY NIGHT/WED. WILL CONTINUE WITH POPS THROUGH
THAT PD ALTHOUGH WILL STILL HAVE TO CONTEND WITH THE CAP.  GFS HAS
TRENDED MORE TOWARD ECMWF SOLN WITH RESPECT TO S/W MOVING OUT OF
SWRN U.S. LATER IN THE WEEK.  WILL PUSH POPS BACK INTO THE THURSDAY
NIGHT/FRIDAY TIME FRAME WITH THIS FEATURE.  LOOKS LIKE MAIN UPR TROF
WILL BE KICKED EWD WITH ASSOCIATED SFC CDFNT PROGGED TO PUSH IN THE
FA SUNDAY. WILL ADD POPS FOR SUNDAY BASED ON THIS SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  90  68  86 /  10  10  10  20
HOBART OK         66  95  67  87 /  10  20  20  20
WICHITA FALLS TX  70  93  70  92 /  10  10  10  20
GAGE OK           63  96  59  80 /  10  20  20  10
PONCA CITY OK     68  91  67  82 /  10  10  30  20
DURANT OK         70  90  71  90 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

2
Hazardous weather outlook, May 23, 11:00 AM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN MAY 23 2004

OKZ004>048-050>052-TXZ083>090-241200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING OVER PARTS OF OKLAHOMA AND NORTH TEXAS.

LOCATION...
IF SEVERE THUNDERSTORMS WERE TO OCCUR...THEY WOULD MOST LIKELY BE
ALONG AND EAST OF A LINE FROM SEYMOUR TEXAS...TO CHICKASHA...TO
CUSHING.

TIMING...
SEVERE WEATHER POTENTIAL WILL BE GREATEST BETWEEN 5 PM AND 10 PM.

RECOMMENDED ACTIONS...
ALTHOUGH CHANCES OF THUNDERSTORM INITIATION CURRENTLY ARE TOO LOW TO
JUSTIFY A SLIGHT RISK AREA...THERE IS STILL SOME POTENTIAL FOR
SEVERE WEATHER. SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN
THE AFFECTED AREAS SHOULD LISTEN FOR LATER UPDATES...AND CONSIDER
THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS LATE IN THE DAY.

DISCUSSION...
A COLD FRONT...SAGGING SOUTHEASTWARD ACROSS CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS THIS MORNING... WILL WEAKEN AND STALL ACROSS
CENTRAL...AND SOUTHWEST OKLAHOMA AND NORTH TEXAS BY EARLY EVENING.
ALTHOUGH THE CAP... WHICH HAS HELD OFF STORMS FOR THE LAST SEVERAL
DAYS... IS FORECAST TO WEAKEN TODAY... THE LIMITED AMOUNT OF LIFT
ALONG THE FRONT IS NOT LIKELY TO BE SUFFICIENT FOR THUNDERSTORM
DEVELOPMENT. HOWEVER... IF STORMS CAN DEVELOP... INSTABILITY AND
WIND PROFILES INDICATE THAT THEY COULD EASILY BECOME SEVERE...WITH
LARGE HAIL THE PRIMARY CONCERN.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE LOW CHANCES FOR THUNDERSTORMS AGAIN MONDAY THROUGH
WEDNESDAY... AND THURSDAY NIGHT INTO FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY...MAY 24.

MAXWELL

In the hours before

Special weather statement, May 23, 7:29 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SUN MAY 23 2004

OKZ020-240145-
PAYNE OK-
829 PM CDT SUN MAY 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN PAYNE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF CUSHING AT 829
PM CDT...MOVING EAST AT 10 MPH.

HAIL UP TO DIME SIZE IS LIKELY.

WR
Special weather statement, May 23, 8:51 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT SUN MAY 23 2004

OKZ020-026-240300-
LINCOLN OK-PAYNE OK-
951 PM CDT SUN MAY 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN LINCOLN AND PAYNE
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF CUSHING AT 951
PM CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Local storm report, May 23, 9:30 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SUN MAY 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             AVERY                   35.88N 96.75W
05/23/2004  1.00 INCH        LINCOLN            OK   EMERGENCY MNGR

1023 PM     HAIL             CUSHING                 35.98N 96.77W
05/23/2004  0.75 INCH        PAYNE              OK   AMATEUR RADIO

            REPORTED ON THE EAST SIDE OF TOWN.

&&

TY
Special weather statement, May 23, 10:07 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CDT SUN MAY 23 2004

OKZ020-240415-
PAYNE OK-
1107 PM CDT SUN MAY 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PAYNE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER GLENCOE AT 1107 PM
CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR

The radar

The Altus AFB radar (KFDR), 75 km away, was scanning. The volume nearest the first event began at 06:26 UTC.

Open the radar archive at this moment

Event by event

62 hail, 7 tornado, 2 high wind, 1 thunderstorm wind. Local standard time, as filed.

Hail, Oklahoma

When
May 24, 12:23 AM CST
Where
Oklahoma County, Oklahoma City
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.883, -99.500

Hail was reported at the intersection of 164th Street and Hiwasee Road.

Hail, Harmon

When
May 24, 3:45 PM CST
Where
Harmon County, 2 mi S of Hollis
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.617, -99.700

Hail, Greer

When
May 24, 3:45 PM CST
Where
Greer County, Mangum
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.300, -98.983

Hail, Greer

When
May 24, 3:48 PM CST
Where
Greer County, Mangum
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.617, -99.583

Hail, Greer

When
May 24, 3:50 PM CST
Where
Greer County, Mangum
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.533, -98.567

Hail was reported on the west side of town.

Hail, Kiowa

When
May 24, 4:00 PM CST
Where
Kiowa County, 9 mi NW of Lone Wolf
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.633, -99.500

Hail, Washita

When
May 24, 4:00 PM CST
Where
Washita County, 3 mi E of Dill City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.000, -99.050

Hail, Greer

When
May 24, 4:01 PM CST
Where
Greer County, Granite
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
34.667, -99.567

Hail was observed at the Oklahoma State Reformatory.

Hail, Washita

When
May 24, 4:05 PM CST
Where
Washita County, 3 mi NW of Cordell
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.300, -98.817

Hail, Washita

When
May 24, 4:09 PM CST
Where
Washita County, Cordell
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.633, -99.450

Hail, Washita

When
May 24, 4:10 PM CST
Where
Washita County, Cloud Chief
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.017, -99.100

Hail, Washita

When
May 24, 4:20 PM CST
Where
Washita County, 4 mi SE of Cordell
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.783, -99.350

Hail, Washita

When
May 24, 4:20 PM CST
Where
Washita County, 9 mi E of Cordell
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.633, -99.333

Hail, Harmon

When
May 24, 4:25 PM CST
Where
Harmon County, 4 mi S of Mc Queen
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.067, -98.883

Hail, Washita

When
May 24, 4:35 PM CST
Where
Washita County, Cordell
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.633, -99.333

Hail, Jackson

When
May 24, 4:40 PM CST
Where
Jackson County, 4 mi S of Duke
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.633, -99.333

Hail, Caddo

When
May 24, 4:40 PM CST
Where
Caddo County, 1 mi S of Hydro
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.800, -98.550

Hail, Jackson

When
May 24, 4:42 PM CST
Where
Jackson County, 9 mi W of Altus
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.633, -99.333

Hail, Kiowa

When
May 24, 4:42 PM CST
Where
Kiowa County, Hobart Arpt
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.383, -98.350

Hail, Jackson

When
May 24, 4:42 PM CST
Where
Jackson County, 1 mi E of Duke
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.500, -98.983

Hail, Washita

When
May 24, 4:45 PM CST
Where
Washita County, 9 mi E of Cordell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.317, -98.333

Hail, Jackson

When
May 24, 4:47 PM CST
Where
Jackson County, 7 mi W of Altus
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.317, -98.250

Hail, Kiowa

When
May 24, 4:55 PM CST
Where
Kiowa County, Hobart
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.500, -98.983

Hail, Jackson

When
May 24, 5:01 PM CST
Where
Jackson County, 1 mi W of Blair
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.100, -98.383

Hail, Jackson

When
May 24, 5:10 PM CST
Where
Jackson County, Altus
Measured
2 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.117, -98.300

Hail was reported on south side of the city.

Hail, Kiowa

When
May 24, 5:13 PM CST
Where
Kiowa County, Gotebo
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.033, -98.233

Hail, Jackson

When
May 24, 5:20 PM CST
Where
Jackson County, Altus
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.083, -99.367

Tornado, Caddo

When
May 24, 5:21 PM CST
Where
Caddo County, Alfalfa
Rating
F1
Path length
0.2 mi
Path width
25 yd
Property damage
$40,000
Reported by
BROADCAST MEDIA
Coordinates
35.267, -98.933

This brief tornado, which was observed by a media helicopter, caused damage to the roof of the Alfalfa Fire Department and a nearby barn on Highway 58.

Hail, Jackson

When
May 24, 5:22 PM CST
Where
Jackson County, Altus
Measured
2.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.133, -98.267

Hail was observed on the south side of the city.

Hail, Jackson

When
May 24, 5:23 PM CST
Where
Jackson County, Altus
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.500, -98.850

Hail was reported on the west side of the city.

Hail, Blaine

When
May 24, 5:23 PM CST
Where
Blaine County, 14 mi WSW of Geary
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.183, -98.267

Hail, Jackson

When
May 24, 5:25 PM CST
Where
Jackson County, Altus
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
34.500, -98.850

Tornado, Caddo

When
May 24, 5:27 PM CST
Where
Caddo County, 3 mi E of Eakly
Rating
F1
Path length
0.2 mi
Path width
30 yd
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
35.300, -98.817

A media helicopter observed this brief tornado which heavily damaged a mobile home east of Eakly on Highway 152.

Hail, Caddo

When
May 24, 5:30 PM CST
Where
Caddo County, 1 mi N of Lookeba
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.500, -98.900

Hail, Tillman

When
May 24, 5:43 PM CST
Where
Tillman County, Manitou
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.433, -98.650

Hail, Caddo

When
May 24, 5:58 PM CST
Where
Caddo County, Binger
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.433, -98.650

Hail, Caddo

When
May 24, 6:00 PM CST
Where
Caddo County, 5 mi E of Binger
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.383, -98.750

Hail, Tillman

When
May 24, 6:02 PM CST
Where
Tillman County, Manitou
Measured
4.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.433, -98.650

Hail, Caddo

When
May 24, 6:13 PM CST
Where
Caddo County, 3 mi E of Ft Cobb
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.483, -99.450

Hail, Caddo

When
May 24, 6:16 PM CST
Where
Caddo County, 5 mi NW of Anadarko
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.450, -98.583

Tornado, Tillman

When
May 24, 6:21 PM CST to 6:24 PM CST
Where
Tillman County, 2 mi SW of Manitou
Rating
F0
Path length
0.5 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
35.283, -99.083

This brief tornado was seen by several storm chasers touching down in open country. No damage was reported.

Tornado, Tillman

When
May 24, 6:27 PM CST to 6:31 PM CST
Where
Tillman County, 3 mi SSW of Manitou
Rating
F0
Path length
0.7 mi
Path width
30 yd
Property damage
$1,000
Reported by
STORM CHASER
Coordinates
34.967, -99.383

Several storm chasers observed this narrow tornado damaging some trees before dissipating.

Tornado, Tillman

When
May 24, 6:29 PM CST to 6:31 PM CST
Where
Tillman County, 2 mi W of Manitou
Rating
F0
Path length
0.3 mi
Path width
50 yd
Property damage
$1,000
Reported by
STORM CHASER
Coordinates
35.333, -99.017

This brief tornado was observed by storm chasers damaging some trees before dissipating.

Hail, Caddo

When
May 24, 6:30 PM CST
Where
Caddo County, 2 mi SSE of Anadarko
Measured
2.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.350, -98.383

Hail was reported in Indian City.

Hail, Caddo

When
May 24, 6:30 PM CST
Where
Caddo County, 3 mi S of Gracemont
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.383, -98.350

Hail was observed on Highway 281.

Tornado, Tillman

When
May 24, 6:32 PM CST to 6:33 PM CST
Where
Tillman County, 5 mi N of Frederick
Rating
F0
Path length
0.2 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
35.300, -98.983

Storm chasers observed this brief, narrow tornado touch down in open country. No known damage.

Hail, Tillman

When
May 24, 6:45 PM CST
Where
Tillman County, 8 mi E of Manitou
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.383, -98.350

Hail, Caddo

When
May 24, 6:45 PM CST
Where
Caddo County, Gracemont
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.533, -99.117

Hail, Tillman

When
May 24, 6:50 PM CST
Where
Tillman County, 8 mi E of Manitou
Measured
2.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.350, -98.300

Tornado, Tillman

When
May 24, 6:58 PM CST
Where
Tillman County, 8 mi NE of Frederick
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
35.250, -98.850

A very brief, narrow tornado was seen by storm chasers in open country. No damage was reported.

Hail, Tillman

When
May 24, 6:58 PM CST
Where
Tillman County, 5 mi E of Manitou
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.567, -98.950

Hail was observed at Lake Frederick.

Hail, Comanche

When
May 24, 7:05 PM CST
Where
Comanche County, Chattanooga
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.667, -98.883

Hail, Comanche

When
May 24, 7:10 PM CST
Where
Comanche County, Chattanooga
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.367, -97.967

Hail, Tillman

When
May 24, 7:35 PM CST
Where
Tillman County, 11 mi NNW of Grandfield
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.433, -98.683

Hail, Comanche

When
May 24, 7:40 PM CST
Where
Comanche County, Chattanooga
Measured
2.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.533, -98.717

Hail, Beckham

When
May 24, 7:40 PM CST
Where
Beckham County, 5 mi NNW of Elk City
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Hail, Comanche

When
May 24, 7:45 PM CST
Where
Comanche County, Faxon
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Hail, Cotton

When
May 24, 8:00 PM CST
Where
Cotton County, 5 mi W of Walters
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.383, -97.717

Hail, Cotton

When
May 24, 8:00 PM CST
Where
Cotton County, 4 mi NW of Walters
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.650, -97.567

Thunderstorm Wind, Cotton

When
May 24, 8:09 PM CST
Where
Cotton County, 4 mi NW of Walters
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.633, -97.567

Hail, Custer

When
May 24, 8:25 PM CST
Where
Custer County, Stafford
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.483, -97.533

Hail, Cotton

When
May 24, 8:28 PM CST
Where
Cotton County, Walters
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.633, -99.333

Hail, Custer

When
May 24, 8:50 PM CST
Where
Custer County, Arapaho
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.483, -99.000

Hail, Custer

When
May 24, 8:50 PM CST
Where
Custer County, Custer City
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.467, -99.000

Hail, Stephens

When
May 24, 8:55 PM CST
Where
Stephens County, Comanche
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.500, -99.017

Hail, Washita

When
May 24, 9:20 PM CST
Where
Washita County, 6 mi N of Colony
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.450, -99.017

Hail, Custer

When
May 24, 9:31 PM CST
Where
Custer County, Weatherford
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.467, -98.917

High Wind, Lincoln

When
May 24, 10:55 PM CST
Where
Lincoln forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -98.600

This wind was observed in the town of Agra where one to two inch tree limbs were downed. This wind was possibly caused by a heatburst.

High Wind, Payne

When
May 24, 10:57 PM CST to 11:40 PM CST
Where
Payne forecast zone
Measured
68 kt (78 mph) measured gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
35.300, -98.500

Measured wind gusts of 60, 76, and 79 mph at the Cushing Weather Tower in Payne county were possibly caused by a heatburst. Many tree limbs and several power lines were downed across the town of Cushing. A large tree was also downed barely missing a house but causing some damage to the roof. North of Agra in Lincoln county, a carport fell on the owners car damaging the vehicle. One to two inch tree limbs were also downed in the town of Agra where wind gusts to 65 mph were observed.

Hail, Canadian

When
May 24, 11:19 PM CST
Where
Canadian County, Mustang
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.650, -99.917

Hail, Oklahoma

When
May 24, 11:30 PM CST
Where
Oklahoma County, 5 mi W of Edmond
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.883, -99.500

Hail was observed near the intersection of Northwest 178th Street and May Avenue.

Hail, Oklahoma

When
May 24, 11:35 PM CST
Where
Oklahoma County, 4 mi N of The Vlg
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.883, -99.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395069, 5396177, 5396178, 5396179, 5396180, 5396181, 5396182, 5396183, 5396184, 5396185, 5396186, 5396187, 5396188, 5396189, 5396190, 5396191, 5396192, 5396193, 5396194, 5396195, 5396196, 5396197, 5396198, 5396199, 5396200, 5396201, 5395070, 5395076, 5396202, 5396203, 5396204, 5396205, 5395077, 5396206, 5396207, 5396255, 5396256, 5396257, 5396258, 5396259, and more.